MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX445T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Requests for release were sent.When the release for investigation is submitted, the sample will be investigated and the result will be submitted in the subsequent report.
 
Event or Problem Description
It was reported that a progav 2.0 (part # fx445t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the valve was believed to be difficult to adjust in the pressure settings.The patient underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.No patient data was submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deposits in the inlet spout.Permeability test: the test showed that the progav 2.0 is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 9.71 cmh2o.This is within the specified tolerance of 12 cmh2o ± 3 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 valves was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, clearly deposits were found in the progav 2.0.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities.Based on our investigation results, we cannot identify a functional deviation in the valve.However, we assume that the significant deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
Patient with receipt of the product available.Age: 1 year, 5 months.Weight: 11 kg.Height: 85 cm.Gender: male.A revision procedure was done on (b)(6) 2021.

Brand Name
PROGAV 2.0 SYS PED.W/BURRHOLE RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12580088
Report Number3004721439-2021-00272
Device Sequence Number14324719
Product Code JXG
UDI-Device Identifier04041906137717
UDI-Public4041906137717
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2025
Device Model NumberFX445T
Device Catalogue NumberFX445T
Device Lot Number20050079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 MO
Patient Weight11